I am a 66 year old WM with skin lesions on arm, neck, and back which is diagnosed as pyoderma gangrenosum as a result of a biopsy. Current treatment is Tacrolimus ointment, 0.1%, twice daily. In another web site, grapefruit juice is listed under "Interactions" regarding Tacrolimus. Does this mean to avoid grapefruit juice? It is also recommended to not cover or bandage the lesions. Is it safe to bandage for short durations, ie. bedtime, to prevent exudates from staining clothing or bed sheets? The admonition for no direct sunlight is problematic since I'm a long distance cyclist. It would seem prudent to bandage.
I've had these lesions for 18 months. A complete blood workup indicates no other systemic condition. I'm in otherwise perfect health, except for mild exzema on scalp, and elbows, for which I apply Diprolene. Thank you for any answers you can provide.
The information which comes with the medication does not list grapefruit juice as a potential interactor. It does list a number of drugs which are metabolized in the liver, but says that the interation is only theoretical, since so little of the tacrolimus gets into the bloodstream. Grapefruit juice is also metabolized in the liver, so the potential interaction is even more unlikely. So you can and should check with the prescribing doctor, but I don't think you have anything to be concerned about.
The same is true for a light covering (which allows air) and sun exposure. No problem is likely with either.
If the tacrolimus doesn't help your difficult condition, your doctor may need to look into other methods of treatment, including perhaps injections of cortisone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.